Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 6:29 AM CDT for 4 counties in Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2006, 6:29 AM CDT (11:29 UTC)
- Expired
- Apr 29, 2006, 7:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Liberty County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:53 AM CDT | TORNADO | Coldspring, TX | *** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP FLOOR. |
| Apr 29, 7:10 AM CDT | TORNADO | 20 E Cleveland, TX | TREES AND POWER LINES DOWN ALONG COUNTY ROAD 2863 IN THE HORSESHOE LAKES ESTATES SUBDIVISION NEAR RYE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:04 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 291130 TORHGX TXC291-339-373-407-291215- /O.NEW.KHGX.TO.W.0011.060429T1129Z-060429T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 629 AM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... LIBERTY COUNTY IN SOUTHEAST TEXAS NORTHEAST MONTGOMERY COUNTY IN SOUTHEAST TEXAS SAN JACINTO COUNTY IN SOUTHEAST TEXAS POLK COUNTY IN SOUTHEAST TEXAS * UNTIL 715 AM CDT * AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF CLEVELAND...MOVING EAST AT 40 MPH. ANOTHER POSSIBLE TORNADO WAS LOCATED NEAR COLDSPRING... ALSO MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CLEVELAND... TARKINGTON PRAIRIE... MOSS HILL... LIVINGSTON... LAKE LIVINGSTON... SEGNO... SHEPHERD... ROMAYOR... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3074 9522 3022 9534 3023 9472 3077 9476 $$
1 follow-up statement
000
WWUS54 KHGX 291156
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 AM CDT SAT APR 29 2006
TXC339-291201-
/O.CAN.KHGX.TO.W.0011.000000T0000Z-060429T1215Z/
MONTGOMERY TX-
655 AM CDT SAT APR 29 2006
...THE TORNADO WARNING FOR NORTHEAST MONTGOMERY COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3052 9511 3033 9514 3019 9509 3023 9466
3048 9472 3048 9457 3075 9463 3077 9476
$$
TXC291-373-407-291215-
/O.CON.KHGX.TO.W.0011.000000T0000Z-060429T1215Z/
POLK TX-SAN JACINTO TX-LIBERTY TX-
655 AM CDT SAT APR 29 2006
...A TORNADO WARNING CONTINUES FOR LIBERTY...SAN JACINTO AND POLK
COUNTIES UNTIL 715 AM CDT...
AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR LIVINGSTON...MOVING EAST AT
40 MPH. ANOTHER POSSIBLE TORNADO WAS LOCATED 5 MILES SOUTHEAST OF
SHEPHERD...ALSO MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...
ALABAMA-COUSHATTA RESERVATION...
SEGNO...
SHEPHERD...
ROMAYOR...
MOSS HILL...
THE SAN JACINTO COUNTY SHERIFFS OFFICE REPORTED THAT A TORNADO WENT
THROUGH THE COLDSPRING AREA AT AROUND 630 AM DAMAGING AT LEAST TWO
HOMES ON THE SHORE OF LAKE LIVINGSTON.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3052 9511 3033 9514 3019 9509 3023 9466
3048 9472 3048 9457 3075 9463 3077 9476
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 5:09 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 29, 5:09 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 AM CDT SAT APR 29 2006
.DISCUSSION...
SQUALL LINE NEARING A CLL-11R LINE AND MOVING EAST AT 35-40 MPH.
TORNADO WATCH IN EFFECT FOR THE NORTHERN HALF OF THE AREA TIL 7
AM. LOOKING LIKE A WIND THREAT CURRENTLY BE AS THE LINE GETS
FARTHER TO THE EAST THE TORNADO THREAT MAY INCREASE OR FOR DEEP
SURFACE BASED STORMS AHEAD OF THE BOUNDARY. HAVE FAVORED THE
WRF/PARALLEL NAM SOLUTION WITH THE STORMS MOVING EAST AND
OUTRUNNING THE UPPER SUPPORT...FRONT SLOWLY MOVES INTO THE AREA
AND AROUND 21Z THE FRONT LOOKS TO BE ALONG A LFK-IAH-VCT LINE. THE
AREA SHOULD GET GREAT COVERAGE OF PRECIP THIS MORNING THEN
ENDING IN THE WEST BY MID-LATE MORNING. SOME REDVELOPMENT THIS
AFTERNOON SEEMS POSSIBLE IN THE EASTERN/NORTHEAST ZONES SO WILL
CONTINUE THE MENTION OF SEVERE AND CHANCE POPS THERE (MAY HAVE AN
ENHANCED HAIL THREAT). VERY WEAK HIGH PRESSURE BUILDS IN SATURDAY
NIGHT AND SHOULD GET THE FRONT INTO THE COASTAL WATERS BUT WILL
DISSIPATE QUICKLY AND FALLING HEIGHTS OVER CO/KS SHOULD DRAG THE
BOUNDARY BACK NORTH AND SOUTHERLY WINDS SHOULD BE ON THE RETURN.
MOISTURE RETURN IS NOT VERY IMPRESSIVE BUT STILL 35+ KNOTS BUT WITH
THE W-WNW FLOW AND THE GFS CONTINUITY OF FORECASTING A WEAK S/W TO
RIDE DOWN IT ACROSS THE FRONTAL BOUNDARY NEAR THE RED RIVER
TUESDAY MORNING/AFTERNOON WILL CONTINUE TO CARRY CHANCE POPS NORTH
FOR ANY SMALL MCS THAT MOVES OFF THE BOUNDARY INTO SETX. OTHERWISE
MINOR CHANGES BEYOND DAY 4.
WILL PROBABLY DO AN UPDATE AROUND 7 AM TO LOWER POPS IN THE WEST
AND CLEAN OUT WATCH HEADLINES...OR TO ADD ONE FOR THE EASTERN HALF
FOR THE MORNING PERIOD.
45
&&
.MARINE...
WAVE HEIGHTS RUNNING 6 TO 9 FEET ACROSS WATERS EARLY THIS MORNING
AS STRONG ONSHORE FLOW CONTINUES. PRESSURE GRADIENT WILL CONTINUE
TO BE TIGHT AHEAD OF STORM SYSTEM. STRONG SOUTHERLY FLOW WILL
BECOME MORE SOUTHWEST LATER TODAY AND GRADUALLY WEAKEN TONIGHT.
VERY WEAK HIGH PRESSURE BEHIND STORM SYSTEM WILL RESULT IN A
RATHER FLAT PRESSURE GRADIENT ACROSS WATERS SUNDAY AND THEN FLOW
BECOMING ONSHORE LATE SUNDAY. A MODERATE ONSHORE FLOW WILL PREVAIL
MUCH OF THE COMING WEEK. WE SHALL CONTINUE WITH SCA FOR COASTAL
WATERS...WITH CAUTION FOR BAYS TODAY.
37
&&
.AVIATION...
ORGANIZED BAND OF THUNDERSTORMS APPROACHING NW ZONES AND GETTING
CLOSE TO CLL TAF SITE. ACTIVITY SHOULD REACH IAH/HOU/LBX MID
MORNING AND GLS MID/LATE MORNING. MVFR CEILINGS TO CONTINUE THIS
MORNING AND WE SHALL ADJUST THIS WITH MORE SPECIFIC TEMPO
CONDITIONS AS CONVECTIVE ACTIVITY GETS CLOSER TO TAF SITES. AFTER
STORM SYSTEM PASSES THROUGH...WE SHALL STAY CLOSER TO PARALLEL NAM
SOLUTION LEAVING LOW CLOUD COVER REST OF DAY AND INTO TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 56 86 55 88 / 60 0 0 0 0
HOUSTON (IAH) 83 66 86 63 86 / 100 30 0 0 0
GALVESTON (GLS) 80 74 83 71 83 / 100 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM SATURDAY FOR THE
FOLLOWING ZONES: AND MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
FOLLOWING ZONES: AND GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Apr 28, 3:55 PM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CDT FRI APR 28 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-291300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 355 PM CDT FRI APR 28 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF STREETS OR LOW WATER CROSSINGS IS ANTICIPATED. .DAY TWO...SATURDAY THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE STORMS SHOULD DIMINISH AROUND SUNSET. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:26 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 34 min |
| Apr 29, 5:44 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 46 min |
| Apr 29, 7:16 AM CDT | Tornado Warning | HGX | Polk | 29 min |
| Apr 29, 8:10 AM CDT | Tornado Warning | HGX | Liberty | 50 min |
| Apr 29, 8:24 AM CDT | Tornado Warning | HGX | Harris | 51 min |
| Apr 29, 9:08 AM CDT | Tornado Warning | HGX | Chambers, Harris | 67 min |
| Apr 29, 9:43 AM CDT | Tornado Warning | HGX | Liberty | 62 min |
| Apr 29, 10:29 AM CDT | Special Marine Warning | HGX | 91 min | |
| Apr 29, 11:22 AM CDT | Tornado Warning | HGX | Chambers | 53 min |
| Apr 29, 11:43 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.